Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 23, 2021, 4:18 PM CDT for Winston County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 23, 2021, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
County Winston County, MS
The radar
The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WWUS84 KJAN 232118
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
418 PM CDT Fri Jul 23 2021
MSZ038-232200-
Winston MS-
418 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WINSTON COUNTY UNTIL 500
PM CDT...
At 417 PM CDT, Meteorologists were tracking a strong thunderstorm
over Louisville, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Millcreek around 430 PM CDT.
Nanih Waiya around 500 PM CDT.
Other locations impacted by this storm include Noxapater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3293 8893 3292 8893 3292 8896 3293 8897
3293 8901 3310 8918 3318 8914 3321 8904
3311 8881 3293 8881
TIME...MOT...LOC 2117Z 310DEG 13KT 3312 8905
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:50 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 23, 2:50 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
250 PM CDT Fri Jul 23 2021
.DISCUSSION...
Tonight and tomorrow:
Sub-tropical ridging will continue to build across the region
which will further support a warming trend as we head into the
weekend. Ongoing diurnally driven showers and thunderstorms this
afternoon will dissipate with loss of heating after sunset with
partly cloudy to mostly clear skies overnight. Temperatures will
be mild with lows in the low to mid 70s. Another hot day is on tap
for tomorrow with afternoon highs once again climbing into the low
to mid 90s. Persistent rich boundary layer moisture with dewpoints
in the mid to upper 70s will yield heat index values of 100-110
degrees across much of the area. A heat advisory has been hoisted
generally along and west of I-55 where confidence is highest in
105-110 degree heat indices. This same area has also been added
to an elevated threat area in the HWO/graphic for heat stress with
slight eastward expansion of the limited threat area. Another
round of diurnally driven afternoon showers and thunderstorms is
also expected. While a few isolated microburst cannot be ruled out
with any deeper cores, near moist adiabatic mid-level lapse rates
along with poor vertical totals and a lack of substantial
downdraft CAPE will preclude a severe weather threat. /TW/
Saturday Night through Thursday Night...
Highs this weekend warm into the lower to middle 90s F as upper
ridging, centered over the Intermountain region, dominates the
pattern. While the ArkLaMiss won't be underneath the core of the
high and will thus be spared the stifling weather experienced
further west, increasing upper heights (2-4 dam above average and 6-
8 dam at 500 mb above what we saw earlier this week) will allow for
significantly warmer and drier weather. Isolated to widely scattered
afternoon and evening storms will be possible into next week as the
pattern looks to be slow to change. If anything, the pattern may
become more anchored and blocked as we head into Tuesday and
Wednesday when 500 mb heights of 592-594 dam pushing all the way
into Alberta, Canada. A longwave trough remains in place over the
New England states through the forecast period, placing our area in
a continued northwest flow aloft scenario and primarily under the
influence of the impressive western CONUS ridging.
Heat concerns for high heat indices near 105 F from today and
Saturday will persist through at least Sunday or Monday and so the
HWO products are updated this cycle to represent this forecast
confidence. Temperatures through the forecast period will top out
each day in the lower to middle 90s F with maximum daily dewpoints
in the middle 70s F. Beyond Sunday, heat will likely persist and
heat stress products may be needed to extend into later next week.
Heat advisories may also be required should some of the warmer
guidance look to verify. The primary window each day for greatest
apparent temperatures will be during each afternoon, with values
dropping into early evening and falling below triple digits by mid
evening.
Not much change expected in the forecast through the remainder of
the forecast period, with daily isolated chances for
afternoon/evening showers and thunderstorms and a continued threat
for 100+ F apparent heat in the afternoons. /86/
&&
.AVIATION...
18Z TAF discussion:
VFR conditions will prevail at all terminals through the forecast
period. Afternoon showers and thunderstorms are already underway
and will persist across the region through the early evening
hours. VCTS will be possible at any given terminal, which may lead
to brief reductions in visibility and ceiling if any of this
activity impacts an airfield. Otherwise, VFR conditions are
expected to prevail through the overnight hours as well. The one
exception may be the potential for fog development and sub-VFR
visibilities at GTR/MEI/PIB/HBG, however, confidence in location
and timing of any fog remains too low at this time to warrant
mention in the TAFs. /TW/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 75 94 75 94 / 23 56 9 45
Meridian 73 93 74 93 / 19 49 11 47
Vicksburg 77 95 76 95 / 19 56 6 32
Hattiesburg 75 94 76 93 / 19 53 15 60
Natchez 75 95 74 95 / 17 33 6 38
Greenville 75 94 74 95 / 18 53 8 28
Greenwood 74 95 74 95 / 15 53 8 34
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 10 AM to 7 PM CDT Saturday for MSZ018-019-025-
034-035-040>043-047>049-053>055-059>064.
LA...Heat Advisory from 10 AM to 7 PM CDT Saturday for LAZ007>009-015-
016-023>026.
AR...Heat Advisory from 10 AM to 7 PM CDT Saturday for ARZ074-075.
&&
TW/LPHazardous weather outlook, Jul 23, 2:59 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 259 PM CDT Fri Jul 23 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035- 040>042-047>049-053>055-059>064-242000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis- 259 PM CDT Fri Jul 23 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday EXCESSIVE HEAT THREAT...Elevated TIMING...Saturday Temperatures in the lower to mid 90s will combine with plentiful moisture to create heat indices in the 105 to 110 degree range for portions of the area this weekend into early next week. Residents are urged to use caution if spending time outdoors. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Temperatures in the lower to mid 90s will combine with plentiful moisture to create heat indices in the 105 to 110 degree range for portions of the area this weekend into early next week. Residents are urged to use caution if spending time outdoors. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ028>033-037>039-044>046-050>052-057-058-242000- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston- Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Jasper- Clarke- 259 PM CDT Fri Jul 23 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ026-027-036-043-056-065-066-072>074-242000- Grenada-Carroll-Holmes-Madison MS-Smith-Covington-Jones-Marion- Lamar-Forrest- 259 PM CDT Fri Jul 23 2021 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Saturday EXCESSIVE HEAT THREAT...Limited TIMING...Saturday Temperatures in the lower to mid 90s will combine with plentiful moisture to create heat indices in the 100 to 105 degree range for portions of the area this weekend into early next week. Residents are urged to use caution if spending time outdoors. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Temperatures in the lower to mid 90s will combine with plentiful moisture to create heat indices in the 100 to 105 degree range for portions of the area this weekend into early next week. Residents are urged to use caution if spending time outdoors. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 1 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 23, 4:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
418 PM CDT Fri Jul 23 2021
MSZ038-232200-
Winston MS-
418 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WINSTON COUNTY UNTIL 500
PM CDT...
At 417 PM CDT, Meteorologists were tracking a strong thunderstorm
over Louisville, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Millcreek around 430 PM CDT.
Nanih Waiya around 500 PM CDT.
Other locations impacted by this storm include Noxapater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3293 8893 3292 8893 3292 8896 3293 8897
3293 8901 3310 8918 3318 8914 3321 8904
3311 8881 3293 8881
TIME...MOT...LOC 2117Z 310DEG 13KT 3312 8905
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:40 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 28 hr |
| Jul 23, 5:12 PM CDT | Special Weather Statement | JAN | Grenada | 33 min |
| Jul 23, 5:38 PM CDT | Special Weather Statement | JAN | Jasper | 37 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.